Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 69, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Sep 15, 2011, 9:45 PM MDT for El Paso County, Hudspeth County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 15, 2011, 9:45 PM MDT (03:45 UTC)
- Expired
- Sep 15, 2011, 10:30 PM MDT
- In force
- 45 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
Counties El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 80 km from the middle of the area, began a volume at 03:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 3.8 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 176 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 2049 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
769
WUUS54 KEPZ 160345
SVREPZ
TXC141-229-160430-
/O.NEW.KEPZ.SV.W.0069.110916T0345Z-110916T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
945 PM MDT THU SEP 15 2011
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN EL PASO COUNTY IN SOUTHWEST TEXAS...
WEST CENTRAL HUDSPETH COUNTY IN SOUTHWEST TEXAS...
* UNTIL 1030 PM MDT
* AT 939 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
FABENS...MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
FABENS...
TORNILLO...
SAN ELIZARIO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS OF AT LEAST 58 MPH...
HAIL ONE INCH IN DIAMETER OR LARGER...ALONG WITH POTENTIALLY DEADLY
LIGHTNING. TAKE SHELTER INSIDE A STURDY BUILDING NOW.
IF YOU ARE IN THE PATH OF THIS STORM... PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3140 10570 3139 10609 3142 10612 3141 10613
3146 10621 3157 10628 3163 10584
TIME...MOT...LOC 0345Z 272DEG 23KT 3148 10612
$$
TRIPOLI1 follow-up statement
680
WWUS54 KEPZ 160410
SVSEPZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
1010 PM MDT THU SEP 15 2011
TXC141-229-160430-
/O.CON.KEPZ.SV.W.0069.000000T0000Z-110916T0430Z/
EL PASO TX-HUDSPETH TX-
1010 PM MDT THU SEP 15 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
HUDSPETH AND SOUTHEASTERN EL PASO COUNTIES UNTIL 1030 PM MDT...
AT 1004 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED...PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED 11 MILES EAST OF FABENS...MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
FABENS...
TORNILLO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM... PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3140 10570 3139 10609 3142 10612 3141 10613
3146 10621 3157 10628 3163 10584
TIME...MOT...LOC 0410Z 272DEG 23KT 3147 10593
$$
TRIPOLIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 3:07 PM MDT, 6 hours 38 minutes earlier.
Area forecast discussion, Sep 15, 3:07 PM MDT, 6 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 307 PM MDT THU SEP 15 2011 .SYNOPSIS... THERE IS A RISK OF SEVERE WEATHER THIS EVENING. AFTER TONIGHT WE WILL SEE A SLIGHT CHANCE FOR RAIN EAST OF THE RIO GRANDE ON FRIDAY. FOR THE WEEKEND INTO THE FIRST PART OF NEXT WEEK WE WILL SEE MOSTLY SUNNY SKIES WITH TEMPERATURES RUNNING A FEW DEGREES ABOVE NORMAL. && .DISCUSSION... WE STILL HAVE A FAIR AMOUNT OF MOISTURE AT THE SURFACE AND WE STILL HAVE AN UPPER LEVEL TROUGH TO OUR WEST...BUT NOW WE HAVE A COLD FRONT MOVING IN FROM THE EAST. ALL OF THESE FACTORS WILL ADD UP TO A POTENTIAL FOR SOME SEVERE WEATHER THIS EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND STRONG WINDS. WE HAVE DECENT SPEED AND DIRECTIONAL SHEER TODAY ALSO SO A FEW STORMS MAY BECOME SUPERCELLS. THE MAIN ENERGY OF THE LOW TO OUR WEST WILL PUSH OFF TO OUR EAST ON FRIDAY. THIS WILL LESSEN OUR RAIN CHANCES WEST OF THE RIVER...BUT LOCATIONS EAST OF THE RIO GRANDE WILL AGAIN SEE A CHANCE FOR RAIN...THOUGH NOT LIKELY SEVERE. FOR THE WEEKEND WE WILL SEE THE TROUGH MOVE TO OUR EAST AND AN UPPER LEVEL RIDGE STRENGTHEN TO OUR SOUTH OVER MEXICO. THIS WILL KEEP US IN A ZONAL FLOW WHICH WILL BRING IN DRIER MORE STABLE AIR. SO THE WEEKEND LOOKS DRY WITH LOTS OF SUN. FOR THE FIRST PART OF NEXT WEEK THE RIDGE WILL BUILD INTO ARIZONA. THIS WILL LEAVE US ON THE FRONT SIDE OF THE RIDGE. SOMETIMES WE CAN SEE A DISTURBANCE MOVE DOWN THE FRONT SIDE OF THE RIDGE AND GIVE US SOME RAIN...FOR NOW THOUGH I HAVE KEPT US ON THE DRY SIDE OF THINGS AND I'LL WAIT AND SEE WHAT FUTURE MODELS RUNS WILL BRING. LOOKING AT TEMPERATURES...ON FRIDAY...BEHIND THE COLD FRONT WE WILL SEE TEMPERATURES RUNNING TWO TO FOUR DEGREES BELOW NORMAL. FOR SATURDAY AND SUNDAY AS THE DRIER SUNNY WEATHER MOVES IN WE WILL SEE HIGHS RUNNING FROM TWO TO FOUR DEGREES ABOVE NORMAL. MORE OF THE SAME FOR THE FIRST PART OF NEXT WEEK WITH HIGHS RUNNING A FEW DEGREES ABOVE NORMAL. && .AVIATION...VALID 16/00Z-17/00Z. TIL 06Z SCT-BKN050-100 BKN150-200 ISOLD TO SCT VRB25G35KT 4SM TSRAGS BKN030CB BKN-OVC150-200. AFT 06Z ISOLD MAINLY E OF THE RIO GRANDE VRB30G40KT 5SM -TSRA BKN030CB OVC080 FEW STG/SVR STORMS PSBL WITH LARGE GAIL AND GUSTS OVER 50 KTS. 12Z-18Z ISOLD -SHRA SCT030-040 BKN080-100...AFT 18Z WDLY SCT TO SCT 3-5SM VRB25G45KT TSRAGS MAINLY ALONG AND EAST OF THE DIVIDE. && .FIRE DISCUSSION... UPPER TROUGH REMAINS LOCATED OVER THE DESERT SOUTHWEST...BUT WILL BE MOVING ACROSS THE REGION OVER THE NEXT 48 HOURS. A FAIRLY DEEP...MOIST...UNSTABLE ATMOSPHERE REMAINS IN PLACE AND WILL PRODUCE WIDESPREAD SHOWERS AND THUNDERSTORMS THE NEXT COUPLE OF DAYS. SOME STORMS COULD BECOME SEVERE WITH LARGE HAIL AND GUSTY WINDS. LOCALLY HEAVY RAIN IS ALSO POSSIBLE. DRIER AIR WILL BE MOVING IN BY THE END OF THE WEEKEND AND PUT AN END TO THE SHOWERS AND THUNDERSTORMS FOR SEVERAL DAYS. TEMPERATURES WILL REMAIN NEARLY TO SLIGHTLY ABOVE NORMAL FOR THE UPCOMING WEEK WITH MINIMUM RELATIVE HUMIDITIES ABOVE 20% AND VERY GOOD RECOVERIES...ESPECIALLY THE NEXT COUPLE OF NIGHTS. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 63 86 66 89 67 / 40 20 10 0 0 SIERRA BLANCA TX 57 84 62 86 64 / 40 20 20 10 0 LAS CRUCES 60 84 63 88 65 / 40 20 10 0 0 ALAMOGORDO 56 83 60 84 62 / 40 20 20 10 0 CLOUDCROFT 42 61 43 65 42 / 50 20 20 20 0 TRUTH OR CONSEQUENCES 58 81 59 86 60 / 40 10 10 0 0 SILVER CITY 52 75 54 78 55 / 40 10 10 0 0 DEMING 60 83 61 86 62 / 40 10 10 0 0 LORDSBURG 61 84 62 86 62 / 40 10 10 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && BRICE/GRZYWACZ
Hazardous weather outlook, Sep 15, 11:32 AM MDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1132 AM MDT THU SEP 15 2011 NMZ022>025-030>032-TXZ055-056-161745- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1132 AM MDT THU SEP 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT AN APPROACHING COLD FRONT WILL COMBINE WITH AN UPPER LEVEL STORM SYSTEM TO BRING THE POTENTIAL FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREAT WILL BE LARGE HAIL AND STRONG WINDS. ALSO BRIEF HEAVY RAIN AND FREQUENT LIGHTNING WILL BE POSSIBLE WITH THE SYSTEM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL AGAIN BE POSSIBLE EAST OF THE RIO GRANDE ON FRIDAY. THE WEEKEND INTO THE FIRST PART OF NEXT WEEK WILL BE DRY. .SPOTTER INFORMATION STATEMENT... IF YOU SEE SEVERE WEATHER PLEASE REPORT IT TO THE NWS OFFICE VIA OUR 800 NUMBER OR TO LOCAL LAW ENFORCEMENT.
In the hours before
Local storm report, Sep 15, 8:08 PM MDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
808 PM MDT THU SEP 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM TSTM WND GST 10 NNE EL PASO 31.92N 106.42W
09/15/2011 E60 MPH EL PASO TX AMATEUR RADIO
&&
EVENT NUMBER EPZ1100357
TRIPOLILocal storm report, Sep 15, 8:10 PM MDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
810 PM MDT THU SEP 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND GST 12 NNE EL PASO 31.94N 106.40W
09/15/2011 M67 MPH EL PASO TX NWS EMPLOYEE
&&
EVENT NUMBER EPZ1100358
TRIPOLILocal storm report, Sep 15, 8:48 PM MDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
848 PM MDT THU SEP 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM TSTM WND GST 1 NNW CHAPARRAL 32.04N 106.41W
09/15/2011 M67 MPH DONA ANA NM MESONET
&&
EVENT NUMBER EPZ1100359
BRICELocal storm report, Sep 15, 9:02 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
902 PM MDT THU SEP 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM TSTM WND DMG CANUTILLO 31.92N 106.60W
09/15/2011 EL PASO TX AMATEUR RADIO
TREES AND POWER LINES DOWN
&&
EVENT NUMBER EPZ1100360
TRIPOLILocal storm report, Sep 15, 9:12 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
912 PM MDT THU SEP 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL 11 ENE EL PASO 31.84N 106.31W
09/15/2011 E0.75 INCH EL PASO TX AMATEUR RADIO
HAIL REPORTED AT EDGEMERE AND LOOP 375.
&&
EVENT NUMBER EPZ1100361
TRIPOLILocal storm report, Sep 15, 9:16 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
916 PM MDT THU SEP 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0913 PM FLOOD 1 N HORIZON CITY 31.69N 106.19W
09/15/2011 EL PASO TX AMATEUR RADIO
6 INCHES OF WATER COVERING DARRINGTON STREET
&&
EVENT NUMBER EPZ1100362
TRIPOLIThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 7:10 PM MDT | Severe Thunderstorm Warning | EPZ | El Paso, Hudspeth | 80 min |
| Sep 15, 8:30 PM MDT | Severe Thunderstorm Warning | EPZ | El Paso, Hudspeth | 60 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.